Citalopram?

Discussion in 'The Watercooler' started by Abbey, Jan 26, 2010.

  1. Abbey

    Abbey Spork Queen

    Anyone has/had experience with it? I'm REALLY nervous about trying an anti-depressant again. I've not had the best of luck in the past.

    doctor also prescribed another one for depression...$157 WITH my copay!! I mean, come on! I'd be even more depressed after paying that every month. I skipped out on that one. She said it wasn't hugely necessary, but a nice compliment to the first medication.

    Abbey
     
  2. hearts and roses

    hearts and roses Mind Reader

    Isn't that Celexa? difficult child was on that for a long time and it was very effective for her. Also, easy child took it for a little tiny bit and it was helpful - she just had a phobia about taking AD's, so she discontinued. Best of luck, Abbey ♥
     
  3. gcvmom

    gcvmom Here we go again!

    Well, it didn't work well enough for me (I now take a tricyclic), but difficult child 1 takes it and it seems to be o.k. for his anxiety. But just o.k. Everyone's different, you know that. It just might work for you.
     
  4. flutterby

    flutterby Fly away!

    Didn't you try Lexapro once? Lexapro is just next generation Celexa (Citalopram).

    What was the "compliment" medication?
     
  5. Andy

    Andy Active Member

    My difficult child is on this for anxiety. It is working very well for him. We are looking at either increasing the dosage (his anger is growing - he is growing) or changing it to another medication (just developed a rash this weekend and need to determine if it is from the medications or not).

    We have had no complaint with this one.
     
  6. Steely

    Steely Active Member

    Is it Celexa?
    As my sig says, I am on it. It is the best medication I have ever had for depression, and I have tried them all.
    Good luck!!!!
     
  7. Hound dog

    Hound dog Nana's are Beautiful

    I looked it up in my PDR (drug book). Yes, it's Celexa. :)

    Just don't take St. John's Wort with it. According to the book that's a huge NoNo.

    I've known several people who are taking it and seem to be doing well on it. :)

    Hugs
     
  8. ML

    ML Guest

    I was on it and loved it. Good Luck!
     
  9. Abbey

    Abbey Spork Queen

    I don't have the energy tonight to look up Celexa. I just know I'm having a minor panic attack at taking this tomorrow morning.

    I posted on the fridge the warnings for H to look at and will take one in to work. (Not that he is listening.) I'm afraid of being alone and having a reaction.

    I'll reply on the compliment medication tomorrow. Oddly enough my case worker called just as I had got home from the pharmacy. I told her I passed because of the cost. She is such a doll. She told me that she has tons of samples that she would put in a bag for me to pick up tomorrow.

    Going to bed.

    Abbey
     
  10. Hound dog

    Hound dog Nana's are Beautiful

    Abbey, let me know what information you want and I'll be glad to PM it to you. I didn't want to post a bunch of warnings and adverse effects and make you more nervous. But I don't really recall anything really bad on the list when I looked over it......just more or less the usual stuff you see with ADs.....and actually less than quite a few of them. :)

    I don't like starting new medications if I'm going to be alone either.

    Hugs
     
  11. TerryJ2

    TerryJ2 Well-Known Member

    Good luck, Abbey! You'll be fine.
     
  12. witzend

    witzend Well-Known Member

    M did really well on it. But he was too arrogant to continue taking it.
     
  13. Andy

    Andy Active Member

    I just had another thought that may help. Whenever difficult child is started on a new medication, the psychiatrist is very conservative. He starts him at the lowest dose that he believes will be effective and always says, "We can raise the dose if need be". We usually do end up going a notch up but that first lower dose is more to get difficult child's body familiar with the medication and if it is not going to work (nasty side effects, ect.), it will not be too terrible.

    Has the doctor told you anything about a starting dose that you will try for a few days and then go up from there as needed?
     
  14. AnnieO

    AnnieO Shooting from the Hip

    Abbey - this is EXACTLY what I am on. Started last May and it was really helpful. After about 4 months though it seemed to have no effect any more (huge amount of stress too, so that hoovered). I got upset and quit taking it. Went back to the doctor in December, and he told me that sometimes after a few months the citalopram dose should be increased slightly, and it should be good.

    So he put me on the upped dose. For about a week I was way too even, couldn't cry, didn't get happy - and now my system understands it and I am me again. I like me. I do NOT miss the person I was for a few months there.

    I'm still on a very low dose (20 mg/day) so it's good. I will say this, the worst side effect (that went away) was being very sleepy for about 3 days. The worst one now is the constant need for liquids - mouth gets very very dry.

    And it's not messing with my sex drive, like most antidepressants seem to. In fact it seems to be working exactly the opposite. ;)
     
  15. Abbey

    Abbey Spork Queen

    Thanks Step. I still haven't swallowed the first pill, but will do so in a bit. She did start me on a low dosage...I think 40mg. She said it was mid-range.

    I had the same reaction when I took Wellbutrin. The first week or so I sat peacefully in my office like I'd just smoked a joint (not that I've ever done that):tongue:, then I didn't really feel anything. I stayed on it for a few months and just kind of gave it up. Didn't think it was working, but it probably was.

    Andy the doctor did address the issue of starting small and most likely moving to a higher amount. With my history of medications I was thrilled at that...not that I want higher medications, but start small.

    Abbey
     
  16. Hound dog

    Hound dog Nana's are Beautiful

    in my opinion starting small is always the best way to go. :)

    I guess I did ok on other ADs but welbutrin gave me homicidal idealization........not sure if you can actually call it "idealization" when I was actually planning the murders of several different people down to the minute details when something in the back of my brain screamed that something was wrong. lol

    And that one I was on only to help with quitting smoking. :rofl:
     
  17. Abbey

    Abbey Spork Queen

    haha, Daisy...that is what I'm afraid of. I don't need to be going around town taking out a few people. That doesn't look good on your record. For some reason people frown on that.

    Now that I have learned how to express anger it could be a bad combo.

    Abbey
     
  18. AnnieO

    AnnieO Shooting from the Hip

    YUP, we're related!!! Gotta be.

    Several years back I got put on Wellbutrin for the same thing. Within two days, I was Grade-A Finest Quality B from H. No one - but no one - wanted to be near me, including me. BFF mentioned it just the other day, told me if I ever got near the stuff again he'd help put me out of everyone else's misery. Even my cats (just Possum & Weasel at the time) would hide when I came in the door.

    I'm liking these more now, though. The weird disconnected feeling, the sleepiness have all vanished, as has the too-mellow no-feeling bit. Other nice side effect - it's not nearly so hard to cut back on smoking now, which I have been doing. Interesting.
     
  19. flutterby

    flutterby Fly away!

    40mg isn't the lowest dose. I started on 20mg.
     
  20. AnnieO

    AnnieO Shooting from the Hip

    Yes - I was on 10mg and now am on 20. So I suspect it depends on a whole lot of things, history, size, probably hair color too.
     
Loading...